Alert archive / Washington / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 17, 2019, 2:44 PM PDT. It took effect at Jul 18, 2019, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2019, 2:44 PM PDT (21:44 UTC)
- In effect from
- Jul 18, 2019, 2:00 PM PDT
- Expired
- Jul 18, 2019, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
130 WWUS86 KOTX 172144 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 244 PM PDT Wed Jul 17 2019 ...DRY AND GUSTY WINDS THURSDAY... .Gusty winds today will persist through Thursday. Wind gusts of 25 to 35 mph will be possible. Conditions will also rapidly dry out on Thursday, with afternoon humidities dropping into the teens and twenties. The combination of gusty winds and low relative humidity will likely bring critical fire weather conditions. WAZ673-181300- /O.NEW.KOTX.FW.W.0003.190718T2100Z-190719T0300Z/ East Washington Northern Columbia Basin (Zone 673)- 244 PM PDT Wed Jul 17 2019 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 673... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Thursday. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673). * Winds: West 10 to 20 mph with gusts of 25 to 35 mph. * Relative Humidities: 17 to 25 percent. * Impacts: Gusty winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
841 WWUS86 KOTX 180458 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 958 PM PDT Wed Jul 17 2019 ...DRY AND GUSTY WINDS THURSDAY... .Gusty winds will persist through Thursday. Wind gusts of 25 to 35 mph will be possible. Conditions will also rapidly dry out on Thursday, with afternoon humidities dropping into the teens and twenties. The combination of gusty winds and low relative humidity will likely bring critical fire weather conditions. WAZ673-181900- /O.CON.KOTX.FW.W.0003.190718T2100Z-190719T0300Z/ East Washington Northern Columbia Basin (Zone 673)- 958 PM PDT Wed Jul 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 673... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673). * Winds: West 10 to 20 mph with gusts of 25 to 35 mph. * Relative Humidities: 17 to 25 percent. * Impacts: Gusty winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
580 WWUS86 KOTX 181321 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 621 AM PDT Thu Jul 18 2019 ...DRY AND GUSTY WINDS TODAY... .Gusty winds will persist through this evening. Conditions will rapidly dry out, with afternoon humidities dropping into the teens and twenties. The combination of gusty winds and low relative humidity will bring critical fire weather conditions. WAZ674-677-182300- /O.EXA.KOTX.FW.W.0003.190718T2100Z-190719T0300Z/ East Washington Palouse and Spokane Area (Zone 674)- East Washington Central Cascade Valleys (Zone 677)- 621 AM PDT Thu Jul 18 2019 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 674 AND 677... The National Weather Service in Spokane has issued a Red Flag Warning for winds and low relative humidity, which is in effect from 2 PM this afternoon to 8 PM PDT this evening. * Affected Area: Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 20 mph with gusts 30 to 35 mph. Local winds around the Wenatchee and Entiat areas northwest 20 to 30 mph with gusts 40 to 45 mph. * Relative Humidities: 16 to 25 percent. * Impacts: Gusty winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-182300- /O.CON.KOTX.FW.W.0003.190718T2100Z-190719T0300Z/ East Washington Northern Columbia Basin (Zone 673)- 621 AM PDT Thu Jul 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN COLUMBIA BASIN... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673). * Winds: West 10 to 20 mph with gusts up to 40 mph. Locally west winds 25 to 30 mph with gusts up to 45 mph. * Relative Humidities: 17 to 24 percent. * Impacts: Gusty winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
405 WWUS86 KOTX 182047 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 147 PM PDT Thu Jul 18 2019 ...DRY WITH GUSTY WINDS TODAY... .Gusty winds will persist through this evening. Humidity levels levels will continue dry out into the teens and twenties. The combination of gusty winds and low relative humidity will bring critical fire weather conditions. WAZ673-674-677-190300- /O.CON.KOTX.FW.W.0003.190718T2100Z-190719T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Central Cascade Valleys (Zone 677)- 147 PM PDT Thu Jul 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 674 AND 677... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 20 mph with gusts 30 to 35 mph. Local wind gusts to 45 mph on the Waterville Plateau...Wenatchee and Entiat Areas. * Relative Humidities: 16 to 25 percent. * Impacts: Gusty winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
598 WWUS86 KOTX 190259 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 759 PM PDT Thu Jul 18 2019 WAZ673-674-677-190400- /O.EXP.KOTX.FW.W.0003.000000T0000Z-190719T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Central Cascade Valleys (Zone 677)- 759 PM PDT Thu Jul 18 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 674 AND 677... Winds will continue to decline this evening, while temperatures cool and relatively humidity values rise. Thus the warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 17, 1:47 PM PDT, 57 minutes earlier.
Area forecast discussion, Jul 17, 1:47 PM PDT, 57 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
147 PM PDT Wed Jul 17 2019
.SYNOPSIS...
A cold front passage tonight will bring widespread breezy to
windy conditions tonight and Thursday. Spotty showers and possibly
a few minor thunderstorms will continue in the northern mountains
through the work week. Expect a cold morning Friday before hot
and dry weather returns by Sunday into early next week.
&&
.DISCUSSION...
Tonight through Friday...A fast...moist and zonal flow exists
overt the forecast area this afternoon with a polar jet axis of up
to 140 kts ripping along the forecast area's latitude. A deep feed
of Pacific moisture has adequately moistened the air mass for
thick mid and high clouds across the region and spotty brief light
showers and sprinkles with some more coherent showers noticeable
on radar across the northern mountains. The lift and focus for
these showers appears to be a mid level cold front associated
with an elongated closed low perceptible on satellite as broad
circulation over the British Columbia coast.
This evening the pacific moisture feed will continue to take a
favorable trajectory into the region for continued spotty showers
into tonight becoming increasingly limited to the upslope areas
along the Cascade crest and the Idaho Panhandle high terrain.
The jet axis will stay pretty much over the forecast area through
the next few days and aiding in a sustained period of breezy
conditions across the exposed terrain of the Columbia basin and
across the higher terrain surrounding the basin. Tonight there is
a threat of especially gusty conditions in the Cascades lee areas
as cool advection squeezes through terrain gaps with an overnight
gust potential up to 45 mph near the mouths of the
Wenatchee...Entiat and Lake Chelan valleys. By Thursday the
moisture feed will taper off and become directed far to the south
of the region with clearing skies on Thursday and cooler
temperatures in the post cold front air mass.
Friday the upper low over BC will slump down into the forecast
area and bring a cooler pool aloft into the northern reaches of
the forecast area for some moderate iinstability and a threat of
garden variety wet thunderstorms over the northern
mountains...while temperatures continue to run well below normal
for mid July. /Fugazzi
Saturday through Tuesday: The region can expect a dry warm up for
this period. A ridge will begin to build over Western Montana and
cut off the flow moisture for the Inland Northwest. The models are
in good agreement with the pattern change. The threat of showers
of the Northern Mountains will diminish over the weekend. The
pattern change will for warmer air to push into the region. Winds
will weaken over the weekend. Temperatures will begin to climb
from the upper 70s and mid 80s for the weekend and into the 90s
for Monday and Tuesday. The Moses Lake and Yakima region could see
some triple digits. /JDC
&&
.AVIATION...
18Z TAFS: Mid and high level moisture preceding another incoming
frontal system will promote thick mid level and high cloud
ceilings across the region today but ceilings will likely remain
VFR at all TAF sites. A few light showers falling out of the
cloud cover are possible mainly north of interstate 90 today but
no convective development is expected near any TAF sites with a
small chance of heavier convective showers mainly along the
Canadian border region this afternoon. Breezy conditions will
impact all TAF sites today and this evening. Conditions will
remain locally breezy tonight but clouds will thin out as the
polar jet axis sags into the southern WA and northern Oregon
overnight. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 52 75 47 73 48 78 / 10 0 0 10 0 0
Coeur d'Alene 53 74 47 72 46 77 / 20 10 0 10 0 0
Pullman 53 74 46 72 44 76 / 10 10 0 0 0 0
Lewiston 60 83 54 80 53 84 / 10 10 0 0 0 0
Colville 45 79 41 77 40 81 / 30 0 0 20 10 10
Sandpoint 51 72 47 70 45 75 / 50 10 0 20 0 10
Kellogg 55 70 49 69 49 74 / 40 20 0 10 0 0
Moses Lake 55 81 51 80 51 83 / 10 0 0 0 0 0
Wenatchee 57 76 55 77 54 81 / 10 0 0 0 0 0
Omak 53 79 51 77 52 81 / 20 0 0 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM to 8 PM PDT Thursday for East
Washington Northern Columbia Basin (Zone 673).
&&Hazardous weather outlook, Jul 17, 4:40 AM PDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 440 AM PDT Wed Jul 17 2019 IDZ001>004-026-027-WAZ031>038-041>044-181300- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 440 AM PDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Strong gusty winds are expected today. Although the probability of hazardous weather is low, there could be isolated incidents of tree branches broken from the winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Strong gusty winds are likely to continue through Thursday which will elevate fire concerns in dry grassy areas as relative humidity values lower. After a cold morning Friday for the Cascades and northern WA and ID valleys, look for hot temperatures to arrive early next week with the potential for increased heat risk.
Nearby
Red Flag Warnings in Washington, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.